MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 392537
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc pro shielded iv catheter needle failed to retract as the button was jammed.The following information was provided by the initial reporter: "vat rn successfully placed an iv on a patient on (b)(6) 2021 without any issues.However, when vat rn went to disengage the needle after gaining access to the patient's vein, the needle was unable to retract in the safe housing when the button was pushed.The button was jammed and unable to be pressed.The exposed needle was carefully disposed of safely in the sharps container in the patient's room".
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.The complaint could not be confirmed and the root cause is undetermined.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc pro shielded iv catheter needle failed to retract as the button was jammed.The following information was provided by the initial reporter: "vat rn successfully placed an iv on a patient on (b)(6) 2021 without any issues.However, when vat rn went to disengage the needle after gaining access to the patient's vein, the needle was unable to retract in the safe housing when the button was pushed.The button was jammed and unable to be pressed.The exposed needle was carefully disposed of safely in the sharps container in the patient's room.".

Brand Name
BD INSYTE AUTOGUARD BC PRO SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11276820
Report Number1710034-2021-00082
Device Sequence Number14464345
Product Code FOZ
UDI-Device Identifier00382903925377
UDI-Public00382903925377
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number392537
Device Lot Number9262427
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1